Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 36, NWS Cleveland, OH

May 14, 20106 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2010, 3:16 AM EDT for 6 counties in Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2010, 3:16 AM EDT (07:16 UTC)
Expired
May 14, 2010, 4:15 AM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH

The radar

The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:49 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 14, 1:49 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
149 AM EDT FRI MAY 14 2010

.SYNOPSIS...
A COLD FRONT OVER THE MIDWEST WILL CROSS THE AREA EARLY FRIDAY
MORNING. HIGH PRESSURE FROM THE PLAINS STATES WILL CROSS THE GREAT
LAKES THIS WEEKEND. A LOW PRESSURE SYSTEM FROM OKLAHOMA WILL
TRACK ACROSS OHIO MONDAY NIGHT AND TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
JUST ENOUGH DRYING AND CAPPING LATE THIS AFTERNOON TO FLATTEN THE
CUMULUS DEVELOPMENT AND SNUFF NEW STORM DEVELOPMENT. WILL HAVE TO
CONTINUE TO WATCH THE STORMS NEAR NORTHWEST PENNSYLVANIA IN THE
VICINITY OF THE WARM FRONT EARLY TONIGHT BUT INDICATIONS ARE THAT
THERE IS ONLY A VERY SMALL ZONE BETWEEN THE CAPPING TO THE
SOUTHWEST AND THE COOL STABLE AIR TO THE NORTHEAST. I DO EXPECT
SOME REDEVELOPMENT WITH THE COLD FRONT OVERNIGHT BUT THE 00Z DTX
SOUNDING IS PRETTY CAPPED AND PRETTY STABLE AND GIVEN THE LATE
NIGHT TIME FRAME I DO NOT EXPECT A BIG SEVERE WEATHER OUTBREAK.
SPC HAS TRIMMED THE SLIGHT RISK AREA BUT I WILL CONTINUE TO
MENTION A CHANCE OF SEVERE STORMS AS TEMPS AND DEWPOINTS ARE QUITE
HIGH FOR MID MAY AND I CANNOT RULE OUT SOME STRONG TO LOCALLY
SEVERE STORMS AHEAD OF THE FRONT. LESS SHEAR AWAY FROM THE WARM
FRONT SO LESS CHANCE FOR TORNADOES. WILL USE "CHANCE" PROBABILITY
OF PRECIPITATION FOR MOST OF THE AREA EXCEPT "LIKELY" FOR EXTREME
NE OH/NW PA.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
DRIER AND COOLER AIR SPREADING OVER THE REGION BEHIND THE FRONT FRI
MORNING. LINGERING THREAT FOR SHOWERS IN THE EAST FOR THE MORNING.
DRY SLOT AROUND 850 MB SHIFTS SE BY THE END OF THE DAY AND HIGH RH
LEVELS DROP SE BACK INTO THE CWA FOR FRI NIGHT. HIGH PRESSURE SLOWLY
BUILDING TOWARD THE AREA PROVIDING GENERAL SUBSIDENCE SO NOT
EXPECTING MEASURABLE SHRA TO DEVELOP BUT A FEW SPRINKLES NOT OUT OF
THE QUESTION FOR THE SNOWBELT WHERE LAKE ENHANCEMENT BECOMES A BIT
MORE FAVORABLE FOR SECOND HALF OF FRI NIGHT.

EXCEPT FOR ANY MORNING SPRINKLES IN THE SNOWBELT SAT MORNING...DRY
WEATHER WILL PREVAIL THROUGH SUNDAY AS HIGH PRESSURE MOVES EAST
ACROSS THE AREA. SLIGHTLY BELOW NORMAL TEMPS LIKELY TO HANG ON
THROUGH SUNDAY AS ADDED CLOUDS DELAY WARM UP.

AN INCREASING SOUTH FLOW WILL BRING DEEP MOISTURE BACK INTO THE CWA
SUN NIGHT. OVERRUNNING LIFT PRESENT. NOT COMFORTABLE WITH A
COMPLETELY DRY FORECAST FOR THEN SO WILL ADD CHANCE INTO THE
FORECAST FOR MAINLY SW HALF OF AREA.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL THE GFS AND ECMWF ARE RATHER SIMILAR THROUGH THIS PERIOD
WITH THE EXCEPTION THAT THE EURO IS SLOWER IN LIFTING OUT THE CUT
OFF LOW OVER THE REGION TOWARD THE END OF THE PERIOD. GOOD AGREEMENT
IS SEEN IN THE MONDAY INTO EARLY WEDNESDAY PERIOD WITH A GOOD CHANCE
OF SHOWERS WITH THE UPPER TROUGH NEAR THE REGION. WILL INCREASE POPS
FOR WEDNESDAY AND NOT MENTION RAIN ON THURSDAY BUT IF THE EURO IS
CORRECT WE WILL NEED TO CONTINUE THE CHANCE OF RAIN. HAVE USED HPC
AND MOS GUIDANCE WITH MINOR CHANGES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
COLD FRONT MOVING INTO NORTHWEST OHIO WILL MOVE EAST OF THE AREA
BY AROUND 14Z. THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE FRONT
LATE LAST EVENING. AS OF 05Z NO STRONG WINDS REPORTED WITH THE
STORMS BUT CAN'T COMPLETELY RULE THEM OUT. WILL CARRY
THUNDERSTORMS MOST OF THE TAF SITES UNTIL FRONT PASSES...THEN
SCATTERED SHOWERS WITH MVFR CIGS FOR FEW HOURS AFTER FRONT PASSES.
DRY AIR WORKING IN LATER THIS MORNING AND SHOULD HAVE VFR CIGS AND
VSBY BY LATE MORNING OR EARLY AFTERNOON.

.OUTLOOK...VFR WEATHER SATURDAY AND SUNDAY...THEN NON VFR IN
CONVECTION FOR MONDAY AND TUESDAY.

&&

.MARINE...
LOW PRESSURE OFF TO THE WEST WILL ALLOW FOR SOUTHEAST TO SOUTH WINDS
OVER THE LAKE THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND IMPACT AREAS OF THE LAKE LATER THIS
AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. THE COLD
FRONT ASSOCIATED WITH THE LOW PRESSURE WILL CROSS THE LAKE FRIDAY
MORNING ALLOWING FOR SOUTHWEST WINDS TO TURN WEST. WINDS AND WAVES
ARE EXPECTED TO INCREASE FOR A PERIOD DURING THE DAY FRIDAY BUT THEN
SUBSIDE AS HIGH PRESSURE BUILDS OVERHEAD THROUGH FRIDAY NIGHT AND
SATURDAY. HIGH PRESSURE WILL REMAIN ACROSS THE LAKE THROUGH MUCH OF
THE WEEKEND...THEN ANOTHER LOW PRESSURE WILL APPROACH THE LAKE
MONDAY AND MOVE OVER THE AREA MONDAY NIGHT. THIS AREA OF LOW
PRESSURE MAY LINGER IN VICINITY OF THE LAKE ON TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...ADAMS
LONG TERM...REL
AVIATION...RANDEL
MARINE...ABE
Hazardous weather outlook, May 13, 8:05 PM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT THU MAY 13 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
805 PM EDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.
THERE IS STILL A SMALL CHANCE FOR SEVERE THUNDERSTORMS TONIGHT
WITH DAMAGING WINDS AND LARGE HAIL AS THE COLD FRONT APPROACHES
THE AREA. THERE IS LESS OF A THREAT OF TORNADOES COMPARED TO
EARLIER THURSDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS AGAIN
ON MONDAY AND MONDAY NIGHT AS ANOTHER WARM FRONT AND ASSOCIATED
LOW PRESSURE SYSTEM MOVE INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM EDTSpecial Marine WarningCLE90 min
May 14, 2:26 AM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca49 min
May 14, 3:26 AM EDTSpecial Marine WarningCLE2 hr
May 14, 3:49 AM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Medina and 3 more56 min
May 14, 4:40 AM EDTSevere Thunderstorm WarningCLEAshtabula, Mahoning, Trumbull65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.